MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as unknown if lens was implanted.If explanted, give date: not applicable, as unknown if lens was implanted.Hence, cannot be removed.Several attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the surgeon that a pcb00 intraocular lens (iol) during handling, but prior to insertion had a black hair or fiber in the cartridge.It was also stated that there was no adverse event, surgical intervention or patient injury involved in this event.No other information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on 1/22/2019, device returned to manufacturer: yes.Device evaluation: the pcb00 suspect product was received and revealed that the plunger was observed advanced towards the second mark.The lens was found advanced and stuck at the cartridge tube.Traces of what appears to be balanced salt solution are observed at the cartridge surface.Brownish stains are also observed; these were not reported by the customer.The product including the observed black hair or fiber described by the customer and brownish stains observed at the complaints laboratory were sent to our third-party analysis laboratory for identification by fourier transform infrared (ftir).Summary of the ftir results: ftir analysis indicates that the brown stains are consistent with a protein containing material such as skin.Ftir analysis indicates that the dark fiber is consistent with a cellulosic material (e.G.Cotton, rayon, lint).Based on the observations of the returned product there are indications the pcb00 was handled and probably had contact with the patient since the observed brownish stains are consistent with a protein containing material such as skin (per third-party laboratory ftir results).The reported issue was verified.A product quality deficiency could not be determined.Manufacturing record review: the manufacturing process record was evaluated and the devices were manufactured and released within specifications.A search revealed that no additional complaints were received from this production order.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation the reported issue was verified, however there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
1700 east st. andrew place
santa ana CA 92705
MDR Report Key8259229
Report Number2648035-2019-00095
Device Sequence Number1833037
Product Code HQL
UDI-Device Identifier05050474558199
UDI-Public(01)05050474558199(17)210831
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer01/31/2019
10/25/2020
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date02/26/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005